Alert archive / Oregon / Frost Advisories in 2007
Frost Advisory 9, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 6, 2007, 2:54 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 7, 2007, 3:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 2:54 AM PDT (09:54 UTC)
- In effect from
- Jun 7, 2007, 3:00 AM PDT
- Expired
- Jun 6, 2007, 1:59 PM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 060954 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 AM PDT WED JUN 6 2007 CAZ084-085-ORZ029>031-062200- /O.NEW.KMFR.FR.Y.0009.070607T1000Z-070607T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 254 AM PDT WED JUN 6 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. AN UNUSUALLY COLD AIR MASS FOR EARLY JUNE WILL BE OVER THE REGION LATER WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S IN MANY AREAS WITH UPPER 20S POSSIBLE IN SOME OF THE SHELTERED VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SPILDE/SARGEANT
2 follow-up statements
000 WWUS76 KMFR 061448 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 748 AM PDT WED JUN 6 2007 CAZ084-085-ORZ029>031-062300- /O.CON.KMFR.FR.Y.0009.070607T1000Z-070607T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 748 AM PDT WED JUN 6 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. AN UNUSUALLY COLD AIR MASS FOR EARLY JUNE WILL BE OVER THE REGION LATER TONIGHT INTO EARLY THURSDAY MORNING. CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S IN MANY AREAS WITH UPPER 20S POSSIBLE IN SOME OF THE SHELTERED VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ PETRUCELLI
000 WWUS76 KMFR 062059 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 159 PM PDT WED JUN 6 2007 CAZ084-085-ORZ029>031-071500- /O.UPG.KMFR.FR.Y.0009.070607T1000Z-070607T1500Z/ /O.NEW.KMFR.FZ.W.0005.070607T0900Z-070607T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 159 PM PDT WED JUN 6 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. AN UNUSUALLY COLD AIR MASS FOR EARLY JUNE WILL BE OVER THE REGION LATER TONIGHT INTO EARLY THURSDAY MORNING. CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S IN MANY AREAS WITH UPPER 20S POSSIBLE IN SOME OF THE SHELTERED VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM. WITH WARM SOIL TEMPERATURES THE MAIN EFFECT WILL BE ON EXPOSED PIPES AND SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE ANY ABOVE-GROUND PIPES SHOULD TAKE MEASURES TO PROTECT THEM FROM FREEZING. $$ CAZ081-083-071500- /O.NEW.KMFR.FZ.W.0005.070607T0900Z-070607T1500Z/ CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...TENNANT 159 PM PDT WED JUN 6 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. AN UNUSUALLY COLD AIR MASS FOR EARLY JUNE WILL BE OVER THE REGION LATER TONIGHT INTO EARLY THURSDAY MORNING. CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S IN MANY AREAS WITH UPPER 20S POSSIBLE IN SOME OF THE SHELTERED VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM. WITH WARM SOIL TEMPERATURES THE MAIN EFFECT WILL BE ON EXPOSED PIPES AND SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE ANY ABOVE-GROUND PIPES SHOULD TAKE MEASURES TO PROTECT THEM FROM FREEZING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 5, 8:55 PM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 5, 8:55 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MEDFORD OR 855 PM PDT TUE JUN 5 2007 .UPDATE... WILL BE ISSUING AN EVENING UPDATE TO FINE TUNE THE FORECAST FOR THIS EVENING...THE OVERNIGHT...AND WEDNESDAY. PRIMARY ADJUSTMENTS WILL BE TO DIMINISH THUNDERSTORM COVERAGE THIS EVENING TO ISOLATED ON THE WEST SIDE AND TO INCREASE PROBABILITIES OF PRECIPITATION ON THE WEST SIDE AFTER MIDNIGHT. DESPITE A SIGNIFICANT COLD CORE MOVING IN...AFTERNOON HEATING ONLY RESULTED IN ISOLATED COVERAGE THUS FAR THIS EVENING AND...WITH THE LOSS OF AFTERNOON HEATING EXPECT THAT APPROACHING COLD CORE WILL KEEP THUNDERSTORM ACTIVITY ABOUT THE SAME FOR THE REST OF THE EVENING. BOTH SATELLITE IMAGERY AND THE GFS40...WHICH IS COMING IN RIGHT NOW...INDICATE THE VORTICITY MAXIMIUM WITH THE 500MB TROUGH TO SWING THROUGH THE WEST SIDE FROM NOW TO ABOUT MIDNIGHT AND THEN FOR THE COLD CORE ITSELF TO ROTATE OVER THE UMPQUA BASIN AND CASCADES OVERNIGHT. THE COLD CORE THEN RAPIDLY MOVES INTO NORTHWEST NEVADA BY LATE WEDNESDAY MORNING. SINCE COLD CORE WILL BE MOVING OVERHEAD AND 700MB TEMPS OVER MOST OF THE WEST SIDE FALL TO -10C AND 850MB TEMPS FALL TO 0 TO -1C WILL BE KNOCKING DOWN SNOW LEVELS ANOTHER 500 TO 1000 FEET FOR THE OVERNIGHT. EXPECT ONLY CHANGE FOR WEDNESDAY TO BE CHANGE FROM PROBABILITY WORDING TO SHOWER COVERAGE SINCE SHOWERS WILL CERTAINLY OCCUR...JUST NOT EVERYWHERE AND NOT ALL THE TIME. LUTZ && .PREVIOUS SHORT TERM...UNSEASONABLY COOL AIR WILL MOVE OVER THE CWA LATER THIS AFTERNOON AND TONIGHT. THE CORE OF THE COLD AIR MOVES OVER THE REGION THIS EVENING AND OVERNIGHT TONIGHT WITH 500MB TEMPERATURES AT OT BELOW -25C. THERE WAS A LIGHTING STRIKE NEAR ROSEBURG A COUPLE OF HOURS AGO, BUT WOULD EXPECT THINGS TO LIGHT UP LATE THIS AFTERNOON AND EARLY EVENING AS WE APPROACH MAX HEATING AS THE COLDER AIR STARTS TO MOVE INTO THE NORTHWEST PART OF THE CWA. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING WEST OF THE CASCADES. THUNDERSTORMS WILL BE MORE ISOLATED EAST OF THE CASCADES. WINDS WILL PICK UP EAST OF THE CASCADES TONIGHT...BUT NOT ENOUGH TO WARRANT A WIND ADVISORY. THE UPPER LEVEL TROUGH MOVES THOUGH WEDNESDAY MORNING WITH SHOWERS BECOMING LESS FREQUENT DURING THE MORNING. HOWEVER THE GFS PICKS UP ON A COUPLE OF WEAK SHORTWAVES WITH IN THE NORTHWEST FLOW WEDNESDAY AFTERNOON AND EVENING WHICH COULD LEAD TO A NET INCREASE IN SHOWERS OVER THE CASCADES AND SISKIYOUS. THE NAM IS SIMILAR BUT THE SHORTWAVE IS LESS NOTICEABLE. ONE THING THAT WILL NEED TO BE WATCHED CAREFULLY IS MIN TEMPERATURES EAST OF THE CASCADES. IF THERE IS ENOUGH CLEARING AND WINDS DROP OFF ENOUGH, THEN A FROST ADVISORY MAY BE WARRANTED FOR WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. WE STILL HAVE SOME TIME TO LOOK AT THIS BEFORE PULLING THE TRIGGER ON THIS. A RIDGE STARTS TO NOSE INTO THE REGION IN THE WAKE OF THE SHORTWAVE THURSDAY WITH INCREASING OFFSHORE FLOW. TEMPERATURES REBOUND THURSDAY AFTERNOON...BUT STILL REMAINING BELOW NORMAL. DRY AND WARMER WEATHER EXPECTED FRIDAY WITH TEMPERATURES NEAR NORMAL. .LONG TERM...THE 5H RIDGE FLATTENS OUT SATURDAY IN RESPONSE TO THE GULF OF ALASKA LOW APPROACHING INTO CENTRAL B.C. THE GFS SEEMS TO BE OVERDONE WITH RESPECT TO PRECIPITATION AND HAVE TRENDED THEM DOWN TO SLIGHT CHANCE CATEGORY OVER THE NORTHERN CASCADES. THE EURO SHOWS 5H HEIGHTS A LITTLER HIGHER SATURDAY. BOTH THE GFS AND EURO SHOW 5H HEIGHTS LOWERING SUNDAY INTO EARLY NEXT WEEK...BUT THE GFS SHOWS THE GULF OF ALASKA LOW DROPPING INTO WASHINGTON MONDAY WHILE THE EURO BRINGS THE LOW INTO WASHINGTON ABOUT 24 HOURS LATER. SHORTWAVE RIDGING BUILDS IN BY THE MIDDLE OF NEXT WEEK. && .AVIATION...IFR CONDITIONS EXPECTED ALONG THE COAST AND INLAND AREAS WITH LOWERING CEILINGS. SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING BECOMING LESS NUMEROUS OVERNIGHT TONIGHT. TERRAIN WILL BE OBSCURED DUE TO LOW CLOUD COVER. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE. LUTZ/PETRUCELLI
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:59 PM PDT | Freeze Warning | MFR | Klamath, Lake | 18 hr |
Nearby
Frost Advisories in Oregon, 2007Frost Advisories in California, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.